Alert archive / Massachusetts / Special Weather Statements in 2014
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 28, 2014, 3:08 PM EDT for Berkshire County, Massachusetts. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2014, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 28, 2014, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Albany, NY
County Berkshire County, MA
The radar
The Albany radar (KENX), 86 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
136
WWUS81 KALY 281908
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT MON JUL 28 2014
MAZ001-025-281945-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
308 PM EDT MON JUL 28 2014
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR SAVOY...OR ABOUT 11 MILES NORTHEAST OF PITTSFIELD...AND
MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
SAVOY BY 315 PM EDT
8 MILES SOUTH OF FLORIDA BY 325 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
LAT...LON 4255 7297 4251 7296 4239 7300 4238 7303
4238 7306 4237 7306 4236 7309 4261 7327
4268 7298 4267 7298 4266 7295 4263 7294
TIME...MOT...LOC 1908Z 249DEG 18KT 4253 7305
$$
IRL/SNDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 28, 2:16 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 28, 2:16 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 216 PM EDT MON JUL 28 2014 .SYNOPSIS... LOW PRESSURE OVER THE SOUTHERN TIER OF NEW YORK...WILL MOVE NORTHEAST TO NEAR NORTHERN MAINE BY TUESDAY MORNING. THIS WEATHER SYSTEM WILL BRING CLOUDS AND SHOWERS TO THE ALBANY FORECAST AREA TODAY. A WEAK RIDGE OF HIGH PRESSURE WILL BRING MAINLY FAIR AND COOL WEATHER ON TUESDAY. ON WEDNESDAY...MOSTLY FAIR AND COOL WEATHER IS EXPECTED...BUT AN UPPER LEVEL IMPULSE MAY CAUSE A FEW AFTERNOON SHOWERS OR THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ...INCLUDED SEVERE THUNDERSTORM WATCH...VALID UNTIL 8 PM... UPPER IMPULSE PIVOTING EAST NOW EARLY THIS AFTERNOON...AND TWO DISTINCT AREAS OF VORTICITY SEEN IN RADAR IMAGERY...ONE BETWEEN RME/GTB AND THE OTHER NEAR BGM. CONVECTION DEVELOPING AND INCREASING IN COVERAGE ALONG THE LEADING EDGE OF THE DEEPER CLOUDINESS IN CENTRAL/NORTHERN NY. BREAKS IN THE CLOUDS IN SOUTHERN AND EASTERN NY AND WESTERN NEW ENGLAND HAS ALLOWED TEMPERATURES TO WARM A LITTLE MORE THAN CURRENT FORECAST...SO SOME TEMPERATURE ADJUSTMENTS THROUGH THIS AFTERNOON. ADJUSTING RAIN CHANCES BASED ON RADAR TRENDS AND INCLUDING WORDING FOR GUSTY WINDS...SMALL HAIL AND HEAVY RAIN. UPPER IMPULSES LIKE THIS ONE CAN ENHANCE CHANCES FOR SEVERE THUNDERSTORMS AND LOCALIZED FLOODING...SO WILL SUGGEST AREAS OF URBAN AND SMALL STREAM FLOODING IN SOME AREAS...WITH ISOLATED FLASH FLOODING NOT OUT OF THE QUESTION...BUT NO FLASH FLOOD WATCH AT THIS TIME. ANTECEDENT RAINFALL HEAVIEST IN WESTERN MA/VT AND NORTHERN TACONICS OF NY...WHERE PRECIPITATION AMOUNTS SHOULD BE LESS THAN IN THE SCHOHARIE VALLEY...WESTERN MOHAWK VALLEY AND EASTERN CATSKILLS. INTERESTING 12Z SOUNDINGS ACROSS THE REGION WITH OBVIOUS COOLING ALOFT BETWEEN KBUF AND KALB...SO AGAIN...CHANCES FOR SEVERE ARE PRESENT BUT SHOULD BE ISOLATED...ALONG AND JUST SOUTH OF THE LEADING EDGE OF THE UPPER COMMA HEAD AND VORTICITY CENTERS SEEN ON RADAR. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... WITH THE PASSAGE OF THE SYSTEM'S COLD FRONT...THE THREAT FOR THUNDERSTORMS WILL COME TO AN END. WILL HAVE LINGERING THREAT OF SHOWERS THROUGH THE EVENING AS THE LOW IS DRAWN NORTHWARD AS THE SHORT WAVE BECOMES ABSORBED BY THE LARGE CUT OFF LOW CENTERED NEAR HUDSON'S BAY CANADA. . WITH THE PASSAGE OF THE SYSTEM COOLER AIR WILL BE DRAWN INTO THE REGION ON NORTHWEST FLOW. INTO MID WEEK THE REGION WILL BE UNDER A LONGWAVE TROUGH WITH PIECES OF ENERGY SPINNING ABOUT THE LARGE CLOSED LOW OVER SOUTHERN CANADA...WHICH WILL BE HARD TO TIME. WHILE AT THE SURFACE HIGH PRESSURE BUILDS IN. GUIDANCE IS IN AGREEMENT THAT THE REGION SHOULD BE BETWEEN SHORT WAVES TUESDAY SO EXPECTING A DRY DAY. HAVE POPS IN FORECAST FOR WEDNESDAY MAINLY TO THE WEST OF THE HUDSON RIVER VALLEY. TEMPERATURES WILL AVERAGE BELOW NORMAL FOR LATE JULY BY 5 TO 10 DEGREES. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE WEATHER WILL CONTINUE TO BE SOMEWHAT UNSETTLED DURING THE EXTENDED PERIOD. A LARGE CUT OFF UPPER LEVEL LOW WILL REMAIN SITUATED JUST TO OUR NORTHWEST OVER SOUTHERN CANADA TO START THE LONG TERM PERIOD. ALTHOUGH THIS UPPER LEVEL LOW WILL BE WEAKENING...IT WILL REMAIN CLOSE ENOUGH TO THE AREA TO ALLOW FOR CYCLONIC FLOW SHOWERS AND THUNDERSTORMS FOR THURSDAY AND FRIDAY...ESP DURING THE DIURNALLY FAVORED AFTERNOON AND EVENING HOURS. DAYTIME TEMPS WILL BE CLOSE TO NORMAL...WITH HIGHS IN THE UPPER 70S TO LOW 80S FOR VALLEY AREAS...AND MINS GENERALLY IN THE 50S TO LOW 60S. ALTHOUGH THE UPPER LEVEL LOW WILL FINALLY START TO LIFT OUT TO THE NORTHEAST...ANOTHER IMPULSE DIVING OUT OF THE SOUTH CENTRAL CANADA WILL MOVE TOWARDS THE GREAT LAKES AND NORTHEAST FOR THE WEEKEND. THIS WILL STRENGTHEN THE MEAN LONGWAVE TROUGH OVER THE EASTERN PORTION OF THE CONUS...WHILE A STRONG RIDGE REMAINS IN PLACE ACROSS THE WESTERN US. THE RESULT WILL BE A CONTINUED THREAT FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER THE WEEKEND. AGAIN...THE HIGHEST COVERAGE/BEST CHANCE WILL BE DURING PEAK DAYTIME HEATING. TEMPS WILL CONTINUE TO RUN SIMILAR TO THE PAST FEW DAYS...WITH HIGHS RIGHT AROUND 80 AND LOWS IN THE UPPER 50S TO LOW 60S FOR VALLEY AREAS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... CHANGEABLE FLYING CONDITIONS CAN BE EXPECTED AT ALL TERMINALS OVER THE NEXT 6-10 HOURS THANKS TO A STRONG STORM SYSTEM MOVING ACROSS THE AREA. THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL NEW YORK...THE CATSKILLS...AND THE MID HUDSON VALLEY. THESE STORMS ARE MOVING TOWARDS THE NORTHEAST AT 20-30 MPH. WE HAVE INCLUDED THUNDER AT ALL THE TERMINALS FOR THIS AFTERNOON. THERE IS THE POTENTIAL FOR MVFR WITH ANY SHOWERS/THUNDERSHOWERS THAT HIT A TERMINAL SITE. A COLD FRONT SHOULD CLEAR THE AREA BETWEEN 00Z AND 02Z THIS EVENING. BEHIND THIS FRONT...WESTERLY WINDS WILL TRANSPORT COOLER AND LESS HUMID AIR INTO THE REGION. THIS WILL END THE THREAT FOR PRECIP...WITH SURFACE WINDS INCREASING TO AROUND 10-15 KTS WITH A FEW HIGHER GUSTS FOR THIS EVENING. SOME LINGERING CLOUDS WILL CONTINUE INTO THE FIRST HALF OF TONIGHT...BUT FLYING CONDITIONS SHOULD BE VFR FOR ALL SITES. BY LATE TONIGHT...CLOUDS SHOULD SCATTER OUT AND WINDS WILL START TO DIMINISH SO LOCALIZED FOG IS A THREAT AT THE TAF SITES. OUTLOOK... TUE NIGHT-WED: NO OPERATIONAL IMPACT. NO SIG WX. WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. THU: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. THU NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. FRI: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. FRI NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. SAT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. && .FIRE WEATHER... SHOWERS ARE LIKELY MUCH OF THE DAY WITH SCATTERED THUNDERSTORMS AS A A LOW PRESSURE SYSTEM OVER NEW YORK STATE CONTINUES TO MOVE EASTWARD. THE SYSTEM WILL MOVE OFF TO OUR NORTHEAST TONIGHT ALLOWING COOLER AIR TO FILTER INTO THE REGION. HIGH PRESSURE WILL BUILD IN AT THE SURFACE AS WE HEAD THROUGH MID WEEK...HOWEVER ALOFT DISTURBANCES WILL PASS OVER THE REGION. && .HYDROLOGY... SHOWERS ARE LIKELY MUCH OF THE DAY WITH SCATTERED THUNDERSTORMS AS A A LOW PRESSURE SYSTEM OVER NEW YORK STATE CONTINUES TO MOVE EASTWARD. HEAVY RAINFALL WILL OCCUR WITH SOME STORMS AS THE ATMOSPHERE IS VERY MOIST WITH DEW POINTS IN THE 60S. HAVE CONTINUED WITH ENHANCED WORDING IN FORECAST FOR HEAVY RAINFALL. THE HIGHEST RAINFALL TOTAL ARE EXPECTED MAINLY NORTH OF I-90 WITH AROUND AN INCH OF ADDITIONAL RAINFALL TODAY. LOCALLY HEAVY RAINFALL MAY RESULT IN SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AREAS WHICH HAVE ALREADY RECEIVED A ROUND OF HEAVY RAINFALL WILL BE THE MOST VULNERABLE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SND/NAS NEAR TERM...SND/NAS SHORT TERM...IAA LONG TERM...FRUGIS AVIATION...SND FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, Jul 28, 1:34 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 134 PM EDT MON JUL 28 2014 CTZ001-013-NYZ032-033-038>042-047>052-058-059-063>066-082-083-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE- EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- 134 PM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...T HE MID HUDSON VALLEY...SOUTHERN TACONICS...EASTERN CATSKILLS... SCHOHARIE VALLEY...WESTERN MOHAWK VALLEY...CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...AND SOUTHERN ADIRONDACKS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LARGE HAIL OF 1 INCH OR GREATER IN DIAMETER AND DAMAGING WINDS ARE THE PRIMARY THREATS. LOCALLY HEAVY RAIN MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT AROUND 20 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY AND SATURDAY MAINLY DURING THE AFTERNOON INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ043-053-054-060-061-084-VTZ013>015-291100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN WASHINGTON- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN COLUMBIA- EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 134 PM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE NORTHERN AND CENTRAL TACONICS OF EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL WILL OCCUR WITH SOME STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THERE IS A CHANCE THAT SOME STORMS COULD PRODUCE HAIL AND GUSTY WINDS. THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT AROUND 20 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY AND SATURDAY MAINLY DURING THE AFTERNOON INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 28, 2:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
246 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG RICHMOND 42.37N 73.37W
07/28/2014 BERKSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN ON LENOX RD
&&
EVENT NUMBER ALY1400441
SNDSpecial weather statement, Jul 28, 2:48 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
248 PM EDT MON JUL 28 2014
NYZ049>054-281930-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-EASTERN ALBANY NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
248 PM EDT MON JUL 28 2014
...STRONG THUNDERSTORMS IN
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COLONIE TO DELMAR TO
WESTERLO...OR ALONG A LINE EXTENDING FROM COLONIE TO DELMAR TO 14
MILES SOUTHWEST OF DELMAR...AND MOVING EAST AT 20 MPH.
THUNDERSTORMS WILL BE NEAR...
DELMAR BY 255 PM EDT
ALBANY BY 300 PM EDT
LOUDONVILLE AND LATHAM BY 305 PM EDT
COHOES...WATERVLIET...SELKIRK AND RENSSELAER BY 310 PM EDT
WATERFORD AND TROY BY 315 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
LAT...LON 4285 7359 4266 7355 4251 7354 4243 7408
4265 7399 4286 7395
TIME...MOT...LOC 1847Z 270DEG 17KT 4275 7386 4264 7387
4246 7398
IRL/SNDLocal storm report, Jul 28, 2:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG WEST STOCKBRIDGE 42.35N 73.37W
07/28/2014 BERKSHIRE MA AMATEUR RADIO
TREE AND WIRES DOWN ON LENOX RD
&&
EVENT NUMBER ALY1400442
SNDSpecial weather statement, Jul 28, 2:51 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
251 PM EDT MON JUL 28 2014
NYZ040-047-281915-
MONTGOMERY NY-SCHOHARIE NY-
251 PM EDT MON JUL 28 2014
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR RICHMONDVILLE...OR ABOUT 6 MILES WEST OF COBLESKILL...
AND MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
COBLESKILL BY 305 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
LAT...LON 4282 7466 4286 7442 4261 7429 4261 7464
4274 7467 4279 7467
TIME...MOT...LOC 1851Z 250DEG 18KT 4269 7459
IRL/SNDLocal storm report, Jul 28, 2:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG 1 E WEST STOCKBRIDGE 42.35N 73.35W
07/28/2014 BERKSHIRE MA AMATEUR RADIO
TREE ON CAR
&&
EVENT NUMBER ALY1400443
SNDSpecial weather statement, Jul 28, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT MON JUL 28 2014
MAZ001-025-281945-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
308 PM EDT MON JUL 28 2014
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR SAVOY...OR ABOUT 11 MILES NORTHEAST OF PITTSFIELD...AND
MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
SAVOY BY 315 PM EDT
8 MILES SOUTH OF FLORIDA BY 325 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
LAT...LON 4255 7297 4251 7296 4239 7300 4238 7303
4238 7306 4237 7306 4236 7309 4261 7327
4268 7298 4267 7298 4266 7295 4263 7294
TIME...MOT...LOC 1908Z 249DEG 18KT 4253 7305
IRL/SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:37 AM EDT | Special Weather Statement | ALY | Saratoga, Schenectady | 38 min |
| Jul 28, 4:04 AM EDT | Special Weather Statement | ALY | Saratoga, Washington | 26 min |
| Jul 28, 4:16 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Warren, Washington | 44 min |
| Jul 28, 1:06 PM EDT | Special Weather Statement | ALY | Columbia | 24 min |
| Jul 28, 1:13 PM EDT | Special Weather Statement | ALY | Montgomery | 32 min |
| Jul 28, 1:27 PM EDT | Special Weather Statement | ALY | Schoharie | 33 min |
| Jul 28, 1:29 PM EDT | Special Weather Statement | ALY | Columbia | 46 min |
| Jul 28, 1:53 PM EDT | Special Weather Statement | ALY | Albany, Schenectady | 52 min |
| Jul 28, 1:59 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 46 min |
| Jul 28, 2:28 PM EDT | Flash Flood Warning | ALY | Columbia | 4 hr |
| Jul 28, 2:48 PM EDT | Special Weather Statement | ALY | Albany | 42 min |
| Jul 28, 2:51 PM EDT | Special Weather Statement | ALY | Schoharie | 24 min |
| Jul 28, 3:12 PM EDT | Special Weather Statement | ALY | Schoharie | 33 min |
| Jul 28, 6:34 PM EDT | Special Weather Statement | ALY | Washington | 41 min |
| Jul 28, 7:43 PM EDT | Areal Flood Advisory | ALY | Saratoga, Warren, Washington | 3 hr |
| Jul 28, 7:27 AM EDT | Special Weather Statement | ALY | Bennington, Windham | 63 min |
| Jul 28, 8:32 AM EDT | Special Weather Statement | ALY | Bennington, Windham | 58 min |
| Jul 28, 3:35 PM EDT | Flash Flood Warning | ALY | Windham | 6 hr |
| Jul 28, 3:47 PM EDT | Special Weather Statement | ALY | Windham | 28 min |
| Jul 28, 7:05 PM EDT | River Flood Warning | ALY | Windham | 3 hr |
| Jul 28, 5:55 AM EDT | Special Weather Statement | ALY | Berkshire | 35 min |
| Jul 28, 6:07 AM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Jul 28, 2:29 PM EDT | Special Weather Statement | ALY | Berkshire | 46 min |
| Jul 28, 4:12 PM EDT | Special Weather Statement | ALY | Berkshire | 33 min |
Nearby
Special Weather Statements in Massachusetts, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.